Tapering Off Of Rogaine - BaldTruthTalk.com
+ Reply to Thread
Results 1 to 8 of 8
  1. #1
    Junior Member
    Join Date
    Aug 2012
    Posts
    12

    Default Tapering Off Of Rogaine

    Hi,
    Would appreciate advice on tapering to get off of Rogaine. I have been on Rogaine 5% twice a day for nearly 7 months now and I want to stop as it is not doing anything for my hair (in fact I think it may even be accelerating hair loss) and am getting sides (tight and itchy scalp).

    Just to give you more information I didnít experience much (if any) of a shed when I started back in Feb.

    Thanks

  2. #2
    Senior Member JJacobs152's Avatar
    Join Date
    May 2011
    Location
    Shedsville, USA
    Posts
    292

    Default

    Quote Originally Posted by Vila364 View Post
    Hi,
    Would appreciate advice on tapering to get off of Rogaine. I have been on Rogaine 5% twice a day for nearly 7 months now and I want to stop as it is not doing anything for my hair (in fact I think it may even be accelerating hair loss) and am getting sides (tight and itchy scalp).

    Just to give you more information I didnít experience much (if any) of a shed when I started back in Feb.

    Thanks
    I'd still keep at it. I think posters have said they don't see results with majority of these products up until the 1 year mark.

  3. #3
    Dr Representative Spex's Avatar
    Join Date
    Nov 2008
    Location
    UK
    Posts
    3,141

    Default

    Stick with it bro
    Visit my website: SPEXHAIR

    Watch regular segments and interviews on The Bald Truth UK show

    View Media interviews www.spexhair.media

    Subscribe to my YouTube Channel : SpexHair Youtube

    I am not a doctor or medical professional and my words should not be taken as medical advice. All opinions expressed are my own unless stated otherwise. Always consult with your own family doctor prior to embarking on any form of hair loss treatment or surgery.

  4. #4
    Senior Member
    Join Date
    Jan 2011
    Posts
    1,398

    Default

    Quote Originally Posted by Vila364 View Post
    Hi,
    Would appreciate advice on tapering to get off of Rogaine. I have been on Rogaine 5% twice a day for nearly 7 months now and I want to stop as it is not doing anything for my hair (in fact I think it may even be accelerating hair loss) and am getting sides (tight and itchy scalp).

    Just to give you more information I didnít experience much (if any) of a shed when I started back in Feb.

    Thanks
    pm me.

    10char

  5. #5
    Senior Member dex89's Avatar
    Join Date
    Jul 2012
    Location
    Orange County, CA
    Posts
    801

    Default

    Don't give up.

  6. #6
    Junior Member
    Join Date
    Aug 2012
    Posts
    12

    Default

    Thanks for your feedback but my hair density definately not as good as 7 months ago (particularly on my 'landing strip' - I've now got a noticeable 'island' at the front) and I have read posts from others who have stuck with it for a good 12 months and still felt worse off....still don't quite understand how this works from a medical point of view....I would have thought that either the treatment works (retain what you had or regrow) or it doesn't make much difference (lose hair at same same rate as before)...yet there are still quite a lot of posts from people who felt Rogaine made their hair loss worse, even when they gave it a reasonable period of time. How so..?? Am confused..

    Anyway back to initial question does anyone have a suggestion as to a reasonable taper period for getting off Rogaine without a major shed..

    Thanks again

  7. #7
    Senior Member
    Join Date
    Sep 2011
    Location
    Ohio
    Posts
    3,125

    Default

    Quote Originally Posted by Vila364 View Post
    ...yet there are still quite a lot of posts from people who felt Rogaine made their hair loss worse, even when they gave it a reasonable period of time. How so..?? Am confused..
    The sad truth is you cannot qualify those posts well enough to make them worth believing. People are going to believe what they want to believe - and people who are suffering with hair loss tend to be grumpy and cannot see the forest for threes. This medicine works. That is a medical fact. I grew a lot of hair back with it and so do most people who use it. Nothing works for everyone though. Maybe your hair loss is just too aggressive for this medication to be able to help you. If you want to stop using it, taper off of it slowly over a long period of time.

  8. #8
    Junior Member
    Join Date
    Aug 2012
    Posts
    12

    Default

    Quick update - have been tapering off slowly as you suggested Tracy however I am continuing to lose a lot of density all over my 'landing strip' at the front. The vertex and crown seem fine. I know you have previously commented that you should't use at the front but I am thinning all over so I used all over my scalp. Giving the strong deteriation (I can see changes on a weekly basis whereas my hair loss was always quite stable before starting on Rogaine) is it worthwhile stoppping Rogaine on my landing strip but maintaining everywhere else? I know the theory (and you guys) say ride it out but I am really really concerned about continuing to put something in my hair that is clearly not doing it any good at the moment. Thanks again - I am really concerned

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

We're LIVE! The Bald Truth
Today 03:18 PM
Last Post By JoeTillman
Today 03:18 PM
I see bald people...
07-19-2018 02:06 PM
Last Post By scarremorse
Today 10:02 AM
Scar Grafting with Dr Cole
06-21-2012 02:00 PM
Last Post By scarremorse
Today 08:31 AM
Dr Lupanzula 2866 FUE on crown May 2021
05-26-2021 05:42 AM
by lm1978
Last Post By MaryRVernon
Today 04:08 AM
Types of hair loss treatment available to sufferers
06-17-2021 08:05 PM
by handwig
Last Post By HannahParsons
Today 03:15 AM